Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 42, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 26, 1999, 9:16 PM CDT for Sedgwick County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 1999, 9:16 PM CDT (02:16 UTC)
- Expired
- Sep 27, 1999, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 270221 FFWICT KSC173-270515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 916 PM CDT SUN SEP 26 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1215 AM CDT * AT 915 PM CDT WEATHER SERVICE RADAR INDICATED ADDITIONAL THUNDERSTORMS DEVELOPING ACROSS WESTERN SEDGWICK COUNTY. SINCE 7 PM...DOPPLER RADAR ESTIMATES THAT TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS NORTHWEST SEDGWICK COUNTY. SLOW MOVING THUNDERSTORMS MOVING SOUTHEAST ACROSS WESTERN SEDGWICK COUNTY WILL PRODUCE AN ADDITIONAL ONE TO THREE INCHES OF RAIN BEFORE MIDNIGHT WHICH WAS CAUSE ADDITIONAL FLOODING PROBLEMS. AT 915 PM CDT...AMATEUR RADAR OPERATORS REPORTED ROADS AND FIELDS FLOODED ALONG 279TH STREET WEST AND 61ST STREET NORTH IN NORTHWEST SEDGWICK COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERSl THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. HYSELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:58 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Sep 26, 2:58 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 258 PM CDT SUN SEP 26 1999 SEVERAL CONCERNS TO ADDRESS FOR THIS FORECAST. FIRST...IS TIMING OF THE COLD FRONT. SECOND...IS PRECIP CHANCES...AND THIRD IS TEMPS. WATER VAPOR SAT PIX/UA ANALYSIS INDICATES POWERFUL UPPER JET DIGGING INTO THE NW USA HELPING TO DIG UPPER TROF. MEANWHILE AT THE SFC...18Z SFC MAP INDICATES FRONT EXTENDING FROM JUST OF OF SLN TO JUST NORTH OF HUT. FRONT CONTINUES TO MAKE SLOW ESE PROGRESS AND WITH PRESSURE RISES STILL FOUND BEHIND THE FRONT THIS SLOW SOUTHEAST MOVEMENT SHOULD CONTINUE. ETA BEST HANDLED FORECAST POSITION OF THE FRONT AT 18Z...THUS WAS MODEL OF CHOICE TODAY. LAPS DATA SHOWS PLENTY OF CIN STILL NEEDS TO BE OVERCOME FOR TSRA TO DEVELOP ALONG THE FRONT. HOWEVER...WITH MODELS SHOWING MID LVL COOLING LATE THIS AFTERNOON/EVENING STILL EXPECT A LINE OF TSRA TO FORM ALONG THE FRONT. UPPER DIVERGENCE INCREASES NICELY TOWARD 06Z...SO EXPECT PCPN TO CONTINUE AND BECOME MORE WIDESPREAD AFTER SUNSET. ALSO...ETA 70H OMEGA FIELDS SUGGEST LIFT WILL OCCUR IN FRONT AND BEHIND SFC FRONT. WITH 310/315/320K ISENTROPIC SFC/S SHOWING GOOD LIFT BEHIND BOUNDARY THIS APPEARS PLAUSIBLE. ETA/AVN SUGGESTS FRONT SHOULD CLEAR CWA BY 12Z MONDAY...BUT WITH NE FLOW BEHIND BOUNDARY...VERY DRY AIR SHOULD REMAIN NORTHWEST OF THE FORECAST AREA THUS WILL INCREASE LOWS FROM PREVIOUS FCST BUT WILL STILL LEAN TWD COOLER FAN NUMBERS. WILL KEEP MENTION OF RAIN IN FORECAST FOR MONDAY/MONDAY NIGHT/TUESDAY AS SERIES OF SHORTWAVES WILL CONTINUE TO ZIP THROUGH FAST MID LEVEL FLOW AND ETA KEEPS LIFT PER 70H OMEGA FIELDS IN PLACE THROUGH TUESDAY. BEST CHANCES APPEAR TO BE IN SRN KS WHERE ISENTROPIC LIFT/MOISTURE CONVERGENCE ARE GREATEST. WITH 85H TEMPS PLUNGING MONDAY AND EXTENSIVE CLOUD COVER/PCPN FEEL THERE WILL LITTLE RECOVERY IN TEMPS. SOME TEMPORARY DRYING MAY WORK INTO NRN ZONES MONDAY NIGHT...BUT WITH MAIN SHORTWAVE APPROACHING FOR TUESDAY CLOUDS/PCPN SHOULD RETURN. COORD W/DDC FCSTID = 12/HYSELL ICT 58 64 49 62 / 60 50 40 40 HUT 55 62 48 62 / 60 50 40 40 EWK 58 62 49 62 / 60 50 40 40 EQA 58 64 49 62 / 60 50 40 40 WLD 58 65 49 62 / 60 50 40 40 RSL 48 55 46 61 / 40 40 30 40 GBD 48 55 46 61 / 40 40 30 40 SLN 50 57 46 62 / 50 40 20 40 MPR 50 57 46 62 / 50 40 20 40 CFV 61 68 49 64 / 50 50 40 40 CNU 61 68 49 64 / 50 50 40 40 K88 61 68 49 64 / 50 50 40 40 .ICT...NONE.
In the hours before
Special weather statement, Sep 26, 7:43 PM CDT, 1 hour 33 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-270050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT SUN SEP 26 1999 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.82 AND 145.13 MHZ. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:01 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson | 59 min |
| Sep 26, 7:13 PM CDT | Tornado Warning | ICT | Reno | 32 min |
| Sep 26, 7:40 PM CDT | Tornado Warning | ICT | Sedgwick | 50 min |
| Sep 26, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Sep 26, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 62 min |
| Sep 26, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
| Sep 26, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Sep 26, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 61 min |
| Sep 26, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 45 min |
| Sep 26, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 61 min |
| Sep 27, 12:02 AM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
| Sep 27, 12:13 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 47 min |
| Sep 27, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 49 min |
| Sep 27, 3:45 AM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
| Sep 27, 9:10 AM CDT | Flash Flood Warning | ICT | Hodgeman | 10 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.